Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 1, 2007, 1:03 PM CST for Plaquemines Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2007, 1:03 PM CST (19:03 UTC)
- Expired
- Feb 1, 2007, 1:30 PM CST
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 011905 SVRLIX LAC075-011930- /O.NEW.KLIX.SV.W.0007.070201T1903Z-070201T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 103 PM CST THU FEB 1 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA * UNTIL 130 PM CST * AT 101 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR VENICE...OR ABOUT 27 MILES SOUTHEAST OF PORT SULPHUR. OTHER SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL WERE LOCATED JUST WEST OF LOWER PLAQUEMINES PARISH OVER THE COASTAL WATERS. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 50 MPH. * THESE SEVERE THUNDERSTORMS WILL AFFECT LOCATIONS IN LOWER PLAQUEMINES INCLUDING THE BOOTHVILLE AREA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2925 8958 2906 8922 2919 8909 2942 8948 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 9:07 AM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Feb 1, 9:07 AM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
907 AM CST THU FEB 1 2007
.UPDATE...
THE LOW PRESSURE SYSTEM IS CURRENTLY OVER THE GRAND ISLE AREA AND
WILL CONTINUE TO MOVE EAST NORTHEAST ACROSS THE COASTAL WATERS
GOING INTO THIS AFTERNOON. CURRENTLY...THE WARM SECTOR IN ADVANCE
OF THE LOW... IS OVER EXTREME SOUTHEAST LOUISIANA AND THE COASTAL
WATERS. HOWEVER...THIS WARM SECTOR WILL QUICKLY PULL TO THE
EAST...AS A COLD FRONT TRAILING THE LOW SWINGS THROUGH DURING THE
DAY. BASED OFF SATELLITE AND SURFACE OBSERVATIONS...HAVE DECIDED
TO DROP HIGHS FOR TODAY...SIGNIFICANTLY OVER MOST OF THE CWA. HAVE
DROPPED HIGHS FROM THE MIDDLE TO UPPER 50S NORTH OF THE LAKE AND
IN THE BATON ROUGE REGION...INTO THE MIDDLE TO UPPER 40S FOR
TODAY. IN THE NEW ORLEANS AND GULFPORT AREAS...HAVE DROPPED HIGHS
FROM THE LOWER 60S INTO THE LOWER 50S FOR TODAY. THIS IS MAINLY
DUE TO THE CONTINUED OVERCAST CONDITIONS...LACK OF SOLAR
INSOLATION...EXPECTED RAIN...AND WEAK COLD AIR ADVECTION ON THE
BACK SIDE OF THE LOW TAKING PLACE AT THIS TIME. THESE TRENDS ARE
EXPECTED TO CONTINUE THROUGH THE DAY.
BEYOND THE TEMPERATURES...THE REMAINDER OF THE FORECAST IS WITHIN
REASON AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 415 AM CST THU FEB 1 2007/
SHORT TERM...
WILL NOT BE UPDATING ANY GRIDS FOR THE ETAS ALMOST BLIZZARD
CONDITIONS IT SEEMS TO BE GIVING US SAT NIGHT. WILL STAY WITH THE
GFS FOR THIS PACKAGE. ELONGATED SFC LOW STRETCHES FROM LAKEFRONT
TO THE MISS SOUND THIS MORNING. THE LOW WILL BECOME A LITTLE MORE
DIFFUSE AND SHEARED TODAY WHILE SLOWING TO A HALT FOR ABOUT 6
HOURS NEAR PENSACOLA FLA. THE SFC LOW BASICALLY BEGINS TO FEEL THE
TUG OF THE SUBTROPICAL JET TODAY. THE FIRST UPPER TROUGH JUST NOW
BEGINNING TO EJECT FROM THE BAHA WILL DIG A LITTLE MORE TODAY AS A
STRONG LARGE UPPER RIDGE TAKES SHAPE OVER CENTRAL AMERICA. THIS
WILL BE THE PERFECT SCENARIO TO CAUSE THE SUBTROP JET WINDS TO
SCREAM ACROSS THE AREA. THIS IS WHAT THE SFC LOW WILL WAIT ON.
ONCE THEY BECOME MIRRORED WITH EACH OTHER THEY WILL QUICKLY MOVE
OFF TO THE NORTHEAST AS ANOTHER ROUND OF COOL DRY AIR MOVES IN
FROM CANADA LATE TONIGHT AND FRI. THIS HIGH MOVING SOUTH IS WEAK
COMPARED TO ITS COMPANION MOVING THIS WAY OVER THE WEEKEND. THIS
ONE CAN BE SEE JUST NOW MOVING SOUTHWARD IN THE CENTRAL AND
NORTHERN PROVINCE OF MANITOBA CAN.
THIS IS WHERE THINGS START TO GET DICEY. MODEL SOLUTIONS DIVERGE
VERY STRONGLY FROM 36 HOURS OUT. THE SUBTROPICAL JET IS STILL
BEING SQUEEZED AND NOW WE WILL INPUT A VERY STRONG TEMP GRADIENT
FROM THE SFC UP THROUGH THE ENTIRE ATMOSPHERIC PROFILE. WOW
THIS IS GOING TO BE SOMETHING TO SEE. THESE TWO PROCESSES
BASICALLY BRING THE NORTHERN STREAM IN PHASE WITH THE SUBTROP JET
WITH A LARGE INPUT OF WARMTH AND MOISTURE FROM THE SOUTH AND
STRONG CAA FROM THE NORTH. ALL THIS WITH A SQUEEZED JET STREAM WILL
CAUSE THE UNIFIED JET SYSTEM TO BECOME STRONGER THAN WE HAVE SEEN
IT IN SOME TIME. WITH WIND SPEEDS REACHING AS HIGH AS 225KT...YEAH
THATS RIGHT 225KT...IT WILL OPEN THE DOOR TO THE ARCTIC. THIS ALL
HAPPENS OVER THE WEEKEND BUT IT HELPS TO CONTINUE THE COLD AIR
OUTBREAKS THROUGH MUCH OF THE WEEK.
SYSTEMS ALSO CONTINUE TO FORM IN THE GULF AND MOVE E THEN NE. THE
ETA IS TRYING TO BRING THE SECOND ONE IN OVER US SAT NIGHT
WHICH...BY THE ETAS SOLUTION...BRINGS ABOUT 6 INCHES OF SNOW IN
MCB AND IP/SN MIXED ELSEWHERE. CAN NOT SEE THIS HAPPENING ATTM
AND BELIEVE THAT THE GFS HAS A STRONG HANDLE ON THE SITUATION AND
IS DIRECTLY OPPOSITE WITH A DRY SOLUTION.
BUT AS LONG AS WE CONTINUE TO PLAY WITH THESE COLD AIR OUTBREAKS
AND GULF SYSTEMS THROWING MOISTURE OVER US WITH THE HELP OF THE
SUBTROP JET...SOONER OR LATER OUR LUCK IS GOING TO RUN OUT AND A
STRONG WINTER WX SCENARIO WILL BE AT OUR DOORSTEP.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 46 42 59 42 / 80 20 10 20
BTR 48 45 60 45 / 80 20 10 30
MSY 54 48 63 50 / 80 30 10 30
GPT 58 47 63 48 / 80 40 10 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ550-555-
570-575.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ555-570-
575.
&&
32Hazardous weather outlook, Feb 1, 11:11 AM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1111 AM CST THU FEB 1 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-021230- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1111 AM CST THU FEB 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... ISOLATED STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...AS AN AREA OF LOW PRESSURE MOVES ALONG THE COAST OF LOUISIANA TOWARD THE FLORIDA PANHANDLE. A WEAK FRONTAL BOUNDARY ALONG THE COAST WILL SERVE AS THE MAIN FOCUS FOR THESE THUNDERSTORMS. THE MOST LIKELY AREA FOR THUNDERSTORMS THROUGH THE AFTERNOON HOURS WILL BE OVER EXTREME SOUTHEAST LOUISIANA...MAINLY SOUTH OF A HOUMA TO BELLE CHASSE LINE EXTENDING OUT INTO THE GULF WATERS. HOWEVER...A FEW STRONG THUNDERSTORMS WILL MOVE TO THE NORTH OF THE BOUNDARY AND AFFECT THE NEW ORLEANS AREA THROUGH THE EARLY AFTERNOON HOURS. TO THE NORTH OF THE BOUNDARY...IN THE NEW ORLEANS AREA...THE MAIN THREAT FROM THESE STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE BRIEF HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING STRIKES...AND HAIL. TO THE SOUTH OF THE BOUNDARY...CLOSE TO THE COAST AND OVER THE OPEN GULF WATERS...STRONG WINDS GUSTS AND AN ISOLATED TORNADO OR WATERSPOUT WILL BE POSSIBLE IN ADDITION TO THE LIGHTNING AND HAIL. THE THUNDERSTORM THREAT SHOULD DIMINISH BY THIS EVENING. MARINE... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR STRONG WINDS OF 20 TO 25 KNOTS AND HIGH SEAS IN THE GULF COASTAL WATERS THROUGH THIS EVENING...AS THE LOW MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 32
In the hours before
Local storm report, Feb 1, 10:55 AM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1055 AM CST THU FEB 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL EDGARD 30.03N 90.56W
02/01/2007 E1.00 INCH ST. JOHN THE BAPTI LA FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED QUARTER-SIZE HAIL IN EDGARD.
1045 AM HAIL GARYVILLE 30.08N 90.62W
02/01/2007 E0.25 INCH ST. JOHN THE BAPTI LA EMERGENCY MNGR
PEA-SIZE HAIL REPORTED.
&&
25Local storm report, Feb 1, 11:00 AM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST THU FEB 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL EDGARD 30.03N 90.56W
02/01/2007 E1.00 INCH ST. JOHN THE BAPTI LA FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED QUARTER-SIZE HAIL IN EDGARD.
1045 AM HAIL GARYVILLE 30.08N 90.62W
02/01/2007 E0.25 INCH ST. JOHN THE BAPTI LA EMERGENCY MNGR
PEA-SIZE HAIL REPORTED.
1050 AM HAIL LAPLACE 30.07N 90.47W
02/01/2007 E1.00 INCH ST. JOHN THE BAPTI LA BROADCAST MEDIA
&&
PGRIGSBYThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 10:44 AM CST | Special Marine Warning | LIX | 46 min | |
| Feb 1, 10:55 AM CST | Special Marine Warning | LIX | 65 min | |
| Feb 1, 11:15 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 30 min |
| Feb 1, 11:57 AM CST | Special Marine Warning | LIX | 63 min | |
| Feb 1, 12:56 PM CST | Special Marine Warning | LIX | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.